Doctor insights on:
Tobradex Eye Ointment
Maybe: After the expiration date, the effectiveness diminishes. It is best not to use an expired medication. ...Read more
Blepharitis and dry eyes not going away. Have allergies and asthma. Experiencing symptoms for 10 months. Prescribed tobradex (tobramycin and dexamethasone) ointment and feel worser.
I had an eye infection, and my ophthalmologist prescribed both tobradex (tobramycin and dexamethasone) drops (both eyes) and ointment (affected eye). Is that an overkill?
Probably not: Eyedrops are in liquid and are effective for 1-2 hours until your natural tear flow removes them. Ointment is a nice adjunct for nighttime use as it coats the eye for many hours and therefore is effective while you sleep and do not have to awaken at 3 am to put in another eyedrop. ...Read more
My doctor prescribed for me Tobradex (tobramycin and dexamethasone) ointment and Augé eye drops because my eyes are always tired and look sleepy will this help with my condition?
Tobradex (tobramycin and dexamethasone) Ophthalmic Ointment given for eye rednes,swelling,oozing yellow,drynes-no bacterial infection found in skin scraping-why then give antibiotic?
Culture ?: Tobradex (tobramycin and dexamethasone) is a good treatment for severe redness caused by bacterial conjunctivitis, especially those caused by gram negative bacteria. If an eye scraping is done with culture and no bacteria are cultured, the irritation may be due to viral or allergic issues, that could be complicated by bacterial superinfection. Tobradex (tobramycin and dexamethasone) is a good 1st line, followed by specific therapy based on sensitivities ...Read more
I have been using Tobradex for two weeks. After I stopped, my eye has turned red again. I was diagnosed with Shingles on June 10th as well. Thank you?
Hello . for almost 1 month i have my upper lids inflamated &my eyes tearing all the time .. after using tobradex (tobramycin and dexamethasone) i felt grade but now it's worst?
Eye allergies: You Rx medication like Patanol (olopatadine) or Pataday- I suggest a medical evaluation and prescription. ...Read more
I applied tobradex (tobramycin and dexamethasone) on my eyes and my eyes burned and turned red, what to do?
I applied tobradex (tobramycin and dexamethasone) on my eyes and my eyes burned and turned red. Is this normal?
No: If your eyes burned and turned red after putting the tobradex (tobramycin and dexamethasone) in, you should stop using it and tell your ophthalmologist. You may have an allergy to it. There are other eye drops that can be prescribed that are antibiotics and steroid combinations. It's important to follow up with your doctor so you can continue to have treatment. ...Read more
Eye Dr gave me Tobradex (tobramycin and dexamethasone) Sat. Stopped using it Thursday. Have to see eye Dr again Sat. Did I make mistake stopping drops. I didn't see any change.
My eye has red, swollen and enlarged caruncle. Easily visible. It looks like coming out of my eye. Went to emergency but no clue. Eye specialist wasn't sure but prescribed tobradex eye drops. Started using it from yesterday.
Mgt: If there is no response, a biopsy can be discussed with the opthalmologist. ...Read more
I have pink eye from my son. Without insurance temporarily so i used old tobradex (tobramycin and dexamethasone) that expired last yr. Can't afford to go to doc. Will it work?
Not best choice: Tobradex (tobramycin and dexamethasone) contains dexamethasone, a steroid that can make some infections worse, while making the user actually feel better. It may be the wrong medicine to use in the case of a viral infection. There is also a chance that the potency of the medicine has diminished to the point if being ineffective.. ...Read more
I have chalazion in my both eyes .. doctor prescribed Tobradex (tobramycin and dexamethasone) with fucithalmic drops.should i take both at same time? don't they have same effect?
Useless treatment: These antibiotics will not penetrate a chalazion. They are not worth the expense or time to treat this condition. Try using lots of heat - a washcloth under very warm (but not hot) water held over the chalazion for 4-5 minutes at least 5 times per day. If persistent more than one week of this treatment, then see your ophthalmologist. ...Read more
Eye scratch: I recommend seeing either an ophthalmologist (a medical doctor specializing in medical and surgical treatment of eye diseases) or an optometrist (an eye doctor) regarding your scratch. Tobradex (tobramycin and dexamethasone) is an antibiotic/steroid combination -- a professional should evaluate your "scratch" prior to prescribing the correct medication. Improper use of antibiotics and/or steriods could worsen symptoms. ...Read more
Can I use Tobradex for a 3 week old? His eye is a pink pink and has had puss but also blocked tear ducts since birth
Blocked tear ducts: And conjunctivitis / infection are two very different things, treated different ways. Gentle repetitive massage of the tear duct from the nose up toward the opening of the duct in the corner of the eye is often effective treatment for a blocked duct. In a three week old however, no medications should be given without the instruction of the physician. An eye infection in this age needs workup ...Read more
There's something is in my eye or it's scratched; can I use the tobradex (tobramycin and dexamethasone) I got last year?
No: First you need to make sure any medication you use is not expired. Second tobradex (tobramycin and dexamethasone) contains both an antibiotic and steroid. The problem is more the steroid which can possibly make an infection worse. Please see your eye doctor for the best prescription. ...Read more
My eye caruncle has become red, enlarged like cherry. Using Tobradex eye drops. There is sticky like discharge sometimes. What can be the cause ?
Infection: You need to see your PCP for evaluation and treatment. ...Read more
Not good: Tobradex (tobramycin and dexamethasone) is an antibiotic/corticosteroid drop used to treat bacterial infection associated with ocular or eyelid inflammation. Overuse of antibiotics can cause growth of resistant strains of bacteria. Overuse of topical steroids can lead to very serious problems, including ulcers of the cornea, glaucoma and cataract formation. It is wise to use this exactly as prescribed by your eye doctor. ...Read more
No: I don't recommend using an antibiotic-steroid preparation for dry eyes. The potential side effects of allergy, cataract, and elevated intraocular pressure are enough concern. More appropriate dry eye treatments: artificial tears, gels & ointments are effective. Warm compresses & lid massages, humidification of living environment; punctal plugs, restasis; fish oil infrequently--mild steroid. ...Read more
It's okay to use my tobradex (tobramycin and dexamethasone) eye-drops 2 weeks after opening them right?
Not a problem: Unless you have used them in a way that contaminates the tip, there is no issue with using them two weeks after opening. You could also release one drop in the sink to clear the nozzle before putting it in your eyes. ...Read more
Can you tell me if i could use my tobradex (tobramycin and dexamethasone) eye-drops 2 weeks after opening them?
Yes but....: Yes you can use them but only if you know that they have not been contaminated by the eyelashes when you first used them. Check the expiration date of the drops also and do not use them if expired. ...Read more
Tear drops: The drops should not cause pain unless there drying of the eye which can cause pain when the drop is put in. Try putting in an artificial tear first before the tobradex (tobramycin and dexamethasone). Artificial tear drops should also help the pain if you get it after the tobradex (tobramycin and dexamethasone). Keep in mind that the Dexamethasone drops can raise the ocular pressure so periodic eye exams are needed when using Tobradex (tobramycin and dexamethasone). ...Read more
See an Eye MD: If the cause of your pink eye is bacterial, tobradex (tobramycin and dexamethasone) may be a good choice. However unless you see an eye md to determine the cause, the steroid in tobradex (tobramycin and dexamethasone) might make you worse. If the cause is herpes virus type i you will definitely get worse. See an eye md! ...Read more